Log in
SHARE Metastatic Breast Cancer
2,369 members1,736 posts

Zometa and increased kidney levels

I have MBC with bone mets in the hips, ribs and spine and started with Arimidex and Zometa in October of 2016. In August of 2017 Ibrance 125 MG was added. About the same time I started the Ibrance my creatinine levels started increasing and I just wondered if this happened to anyone else? My oncologist stated it was the Zometa and took me off it and started me on Xgeva and I will have my 3rd Xgeva shot next week. I was getting the Zometa IV every 4 weeks and now getting the xgeva shot every 4 weeks. Since I've been on the Ibrance I've had severe fatigue and it seems like the aching in my hips, knees and lower back is worse. I have been trying to work full time but I am to the point that I don't think I can keep it up much longer. I've tried to read through the posts and have learned some good information but haven't seen anything about creatinine levels increasing. Thank you and God Bless everyone!

12 Replies
oldestnewest

Mine have fluctuated with each cycle. My Dr doesn't seem concerned. I just try to make sure I am getting enough water.

See if your Dr will prescribe you celebrex for the joint and bone pain, it helped me tremendously.

Reply

Thanks so much! I have to admit I'm not a huge water drinker. I drink too much coffee and soda, and I am working on cutting back on them! I will mention the Celebrex to my doctor when I see her next week!

1 like
Reply

I could not tolerate Ibrance. Celebrex helps me with bone/joint pain, too. I take 200 mg in the morning. I've had fluctuation in kidney function test results several times and it's always settled back into the normal range without doing anything about it, but that is me. And I agree about drinking water. And add extra water the day before, day of and day after injections, IVs. A benedryl before helps some people, too.

Reply

While on Zometa my creatinine levels would increase each time. I just had blood drawn today and will see my oncologist on Friday so praying it has gone down! Thanks for also mentioning the celebrex...I will definitely talk to my doctor about it! And I am definitely working on drinking more water! Never thought about benadryl but it's worth a try! Praying you are doing well!

Reply

Hi, Robin!

I have been on the Ibrance 125 mg dose since I was diagnosed in November 2017. It seems to affect my white cell count, with the doc taking me on and off Ibrance for a few days to stabilize that.

That increased joint and back pain you are feeling may be due to Xgeva shot. I didn't have any side effects after first two shots, but when I had my third one, I was suffering the following week from severe joint and back pain. It dissipated after the first week.

Hope you are feeling better, Robin!! XO

2 likes
Reply

That is good news! I will think positively that the pain will decrease. It's just so hard to determine if the pain is from the meds or if it's the cancer. I just had none and CT scans and will get the results Friday. My WBC has also dropped since being on Ibrance but my oncologist says not low enough to be concerned. But seems like I was sick off and on since the beginning of the year...virus first then sinus infection and then rattle chest, but I'm finally over everything! Praying you are doing well!

Reply

I think that, with the Ibrance affecting WBCs, all of us can be impacted with immune deficiencies. We just have to get used to more colds, flu bugs, etc. Bless you, Robin!

Linda

Reply

I have been on 125 mg of Ibrance with letrazole since my diagnosis of mbc with mets to my bones and stomach in November 2017. I do get tired in the evening, and I do have some pain in my lower back. I try to work out as much as possible to alleviate the aches and pains. I also get an Xgeva shot every 2 months. I had a bone and PET scan a couple of weeks ago and the bone scan shows healing in the bones. The PET scan shows no visible cancer in my body. I am stage 4 and will always be on medicine because this disease is not curable, but it is healable!!! God is good all the time. Take care of yourself and if you don't have to work full time take advantage of any opportunity. When diagnosed with a terminal illness (stage 4 cancer) you qualify for social security disability. You can also withdrawal from your retirement accounts without the 10% penalty.

3 likes
Reply

So happy at the wonderful results of your tests! I had a bone scan and CT scans and will get the results Friday when I go for treatment. I am looking into SSD and I know of I leave my job I can't afford COBRA so also looking into Medicaid. My employer haa been very supportive but they don't offer part time or I would try that before leaving totally. But the fatigue is overwhelming at times and all I do is work and come home and crash! And on Saturday my sister and I go to lunch and the grocery store...lol. It would be nice to have the energy to do other things too! I'll be keeping you in my prayers!

Reply

Same here🙏

Reply

Thin layer like a spider web or seran wrap hard to see. But I can eat again so I know it's under control.

Reply

Hi Robin,

Sorry to hear about your kidney function. I have Zometa infusions once every three months, with my next one due on 31st August. I remember being told early on to increase my water intake to avoid kidney failure. That really scared me, so I was willing to heed the oncology nurse's advice right away. I started the next day! I went from drinking 2 litres a day to 3 - 3.5 litres (6-7 pints). I used to really struggle to drink an adequate amount of water, but I am willing to drink more if it means staying healthier. Maybe you can gradually increase your water intake until you are drinking enough.

All the best!

Sophie x

Reply

You may also like...